Alert archive / West Virginia / Wind Chill Advisories in 2007
Wind Chill Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 15, 2007, 9:43 PM EST. It took effect at Feb 16, 2007, 2:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 9:43 PM EST (02:43 UTC)
- In effect from
- Feb 16, 2007, 2:00 AM EST
- Expired
- Feb 16, 2007, 10:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 160243 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 943 PM EST THU FEB 15 2007 WVZ046-047-161045- /O.NEW.KRLX.WC.Y.0005.070216T0700Z-070216T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 943 PM EST THU FEB 15 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EST FRIDAY. STIFF NORTHWEST WINDS OF 10 TO 20 MPH OVERNIGHT WILL COMBINE WITH TEMPERATURES DROPPING INTO THE SINGLE DIGITS TO CREATE WIND CHILLS FROM -10 AROUND 2500 FEET...WITH ACTUAL LOWS OF 5 TO 10 ABOVE...TO -20 ABOVE 4000 FEET...WITH ACTUAL LOWS OF ZERO TO FIVE BELOW. THESE LOW WIND CHILLS WILL BE FELT MAINLY OVER EXPOSED WINDWARD SLOPES AND RIDGES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TRM
1 follow-up statement
000 WWUS41 KRLX 161023 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 523 AM EST FRI FEB 16 2007 WVZ046-047-161500- /O.CON.KRLX.WC.Y.0005.000000T0000Z-070216T1500Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 523 AM EST FRI FEB 16 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. STIFF NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES DROPPING INTO THE SINGLE DIGITS TO CREATE WIND CHILLS FROM -10 AROUND 2500 FEET...WITH ACTUAL LOWS OF 5 TO 10 ABOVE...TO -20 ABOVE 4000 FEET...WITH ACTUAL LOWS OF ZERO TO FIVE BELOW. THESE LOW WIND CHILLS WILL BE FELT MAINLY OVER EXPOSED WINDWARD SLOPES AND RIDGES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND MAY LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 7:31 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 15, 7:31 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 731 PM EST THU FEB 15 2007 .AVIATION /00Z-24Z/... NW FLOW OF ARCTIC AIR WILL PERSIS THROUGH MOST OF THE PERIOD. VFR CLOUD DECK AROUND 4KFT WILL BECOME A BIT MORE WIDESPREAD AND LOWER TO MVFR AT TIMES OVERNIGHT BEFORE LIFTING TO VFR AGAIN AFTER DAYBREAK FRIDAY. FLURRIES AND SNOW SHOWERS WILL DEVELOP...WITH MVFR VSBY IN A SNOW SHOWER MOST LIKELY EKN OVERNIGHT. HIGH PRESSURE BUILDING INTO THE AREA LATER FRIDAY WILL BREAK UP THE CLOUDS AND TURN THE FLOW TO LIGHT W TO SW. && .PREV DISCUSSION... /ISSUED 339 PM EST THU FEB 15 2007/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... PERSISTENT NORTHWEST FLOW OF ARCTIC AIR OFF THE GREAT LAKES CONTINUES THROUGH THE DAY FRIDAY. INSTABILITY CLOUDS AND SNOW SHOWERS AND FLURRIES HAVE DEVELOPED OVER OHIO THIS AFTERNOON. EXPECT THESE TO CONTINUE TO POP UP INTO OUR AREA BEFORE DISSIPATING LATER THIS EVENING. LOOKS LIKE LAKE MICHIGAN PLUME HAS SHIFTED MORE TO THE NORTH ACROSS NORTHERN OHIO. THUS...CLOUDS AND FLURRIES THAT DO DEVELOP IN THE WEST EXPECTED TO DECREASE LATER THIS EVENING WITH LOSS OF HEATING. HARD TO SEE ANY SHORT WAVES TO AID IN ANY SNOW SHOWERS...BUT UPSLOPE COMPONENT LOOKS GOOD FOR AT LEAST SCATTERED SNOW SHOWERS IN THE MOUNTAINS TONIGHT...BUT LIGHT ACCUMULATIONS AT BEST. AGAIN...GOING A LITTLE BELOW TEMP GUIDANCE...BUT WINDS ALSO DIMINISH EXCEPT IN THE HIGHER ELEVATIONS...SO NOT JUMPING ON A WIND CHILL ADVISORY JUST YET. UPSLOPE -SHSN CONT IN THE MTNS FRI MRNG AS WINDS RMN NW AND THE LAST IN A SERIES OF UPR AIR IMPULSES PASS. ANY MRNG ACCUM WL BE AN INCH OR LESS. SFC FLOW SHIFTS SW ERODING THE CLDS AND PUTTING AN END TO THE WINTER WX IN THE MTNS BY FRI AFTN. BENIGN WX FRI NGT WITH HIGH PRES NEARBY. 12Z NCEP SUITE RESOLVES THE CLIPPER SYSTM SAT DIFFERENTLY WITH NAM BEING THE SLOWEST AND GFS THE FASTEST. SREF MEAN FAVORS A GFS SLTN WHICH SEEMS THE BEST COURSE GVN PAST EVENTS THIS SEASON. SREF COND PROB OF WX POINTS TO A VERY HIGH PROB OF SN...WHICH THERMAL PROFILES FM THE NAM AND GFS ILLUSTRATE AS WELL. SREF PLUMES FOR VARIOUS POINTS ACR THE CWA SUPPORT AN SN EVENT. SN STARTS MID MRNG SAT WITH A LTL REPRIEVE DURING THE NGT TIME UNTIL A MID LVL SWEEPS SE SUN. WINDS AND MSTR DEPTH REMAIN FAVORABLE FOR SVRL INCHES IN THE NRN MTNS ON SUN...WITH AN ADDITIONAL LGT ACCUM OVR THE ADJ LLNDS. AS THE CYCLONE TAKES A TRACK S OF THE TUG BASIN /AT LEAST FOR NOW/ WE WL BE MONITORING FOR POTENTIAL WX HEADLINES OVR THE WKND. LONG TERM /MONDAY THROUGH THURSDAY/... LONG TERM GRIDS MAINLY HANDLED BY PBZ TODAY DUE TO SOFTWARE UPGRADE. OVERALL PATTERN ADVERTISES A RETURN TO ZONAL FLOW BY MIDWEEK...RESULTING IN MORE SEASONABLE TEMPERATURES. AFTER A COLD START...WARM FRONT PASSES ON MONDAY WITH MINIMAL MOISTURE...ONLY SLIGHT CHANCE POPS INCLUDED. BULK OF THE PERIOD WILL BE DOMINATED BY SLOW-MOVING SOUTHERN STREAM SYSTEM MOVING ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS. PRECIP LOOKS TO BE PREDOMINATELY RAIN...ALTHOUGH SNOW IS STILL A POSSIBILITY IN THE HIGHER ELEVATIONS. SOME AREAS MAY FINALLY HIT 50 DEGREES AGAIN BY THE TIME THURSDAY ROLLS AROUND. PREV DISCUSSION... /ISSUED 506 AM EST THU FEB 15 2007/ AVIATION /12Z-12Z/... STRATO CUMULUS DECK AND SNOW WILL REMAIN TIGHT AGAINST THE MOUNTAINS THIS MORNING AS DRY AIR ATTACKS IT FROM THE WEST. MICHIGAN PLUME WILL SWING INTO THE REGION LATER THIS MORNING...ALLOWING CLOUD DECK TO EXPAND WESTWARD AND PROVIDING AN INCREASE IN SNOW SHOWERS. THE CLOUD DECK AND SOME SNOW SHOWERS WILL REMAIN TONIGHT...BUT START CLEARING FROM THE WEST LATE TONIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...TRM
Hazardous weather outlook, Feb 15, 4:10 AM EST, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 410 AM EST THU FEB 15 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-160915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 410 AM EST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CLIPPER LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE OHIO VALLEY ON SATURDAY AND SATURDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE SEVERAL INCHES OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ046-047-160915- POCAHONTAS-RANDOLPH- 410 AM EST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CLIPPER LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE OHIO VALLEY ON SATURDAY AND SATURDAY NIGHT. IT HAS THE POTENTIAL TO PRODUCE SEVERAL INCHES OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in West Virginia, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.